Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS St. Louis, MO

April 26, 2007Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 26, 2007, 11:21 AM CDT for Montgomery County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2007, 11:21 AM CDT (16:21 UTC)
Expired
Apr 26, 2007, 11:50 AM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Montgomery County, IL

The radar

The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 261621
SVRLSX
ILC135-261700-
/O.NEW.KLSX.SV.W.0102.070426T1621Z-070426T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 AM CDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL NOON CDT

* AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 4 MILES WEST OF LITCHFIELD...AND MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RAYMOND...
  FARMERSVILLE...
  WHITE OAK...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3932 8971 3909 8971 3935 8942 3935 8954
      3953 8955 3953 8971

$$

CVKING
3 follow-up statements
000 
WWUS53 KLSX 261626
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT THU APR 26 2007

ILC135-261700-
/O.CON.KLSX.SV.W.0102.000000T0000Z-070426T1700Z/
MONTGOMERY IL-
1125 AM CDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHWESTERN MONTGOMERY COUNTY...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HONEY BEND...OR ABOUT
NEAR LITCHFIELD...MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HONEY 
BEND...RAYMOND...WAGGONER...HARVEL AND WHITE OAK.

LAT...LON 3928 8971 3914 8971 3935 8953 3953 8954
      3953 8958

$$

CVKING
000 
WWUS53 KLSX 261636
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT THU APR 26 2007

ILC135-261700-
/O.CON.KLSX.SV.W.0102.000000T0000Z-070426T1700Z/
MONTGOMERY IL-
1136 AM CDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHWESTERN MONTGOMERY COUNTY...

AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 1 MILE NORTHWEST OF HONEY BEND...OR ABOUT 8 
MILES NORTH OF LITCHFIELD...MOVING NORTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE...FARMERSVILLE...WAGGONER...HARVEL AND WHITE OAK.

LAT...LON 3928 8971 3924 8964 3937 8954 3953 8954
      3953 8958

$$

CVKING
000 
WWUS53 KLSX 261650
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 AM CDT THU APR 26 2007

ILC135-261701-
/O.CAN.KLSX.SV.W.0102.000000T0000Z-070426T1700Z/
MONTGOMERY IL-
1151 AM CDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE COUNTY.

LAT...LON 3928 8971 3924 8964 3937 8954 3953 8954
      3953 8958

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:50 AM CDT, 6 hours 31 minutes earlier.

Area forecast discussion, Apr 26, 4:50 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CDT THU APR 26 2007

.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL SATURDAY NIGHT)...SPLIT FLOW REGIME
WILL PERSIST TIL THE END OF THE WEEK WITH PATTERN CHANGE TO THEN
OCCUR AS HI-AMPLITUDE RIDGE BUILDS IN OVER THE WRN/CNTRL CONUS
DURING THE WEEKEND. MAIN WX STORY REMAINS THE STACKED LO SYSTEM
OVER THE LOWER MO VALLEY WHICH WILL TAKE A NEWD TURN INTO THE
GREAT LAKES REGION BY FRIDAY THANKS TO APPROACHING /KICKER/ FROM
THE PAC NW. MODELS ARE IN DECENT AGREEMENT ON H500 MASS FIELDS
THRU TONIGHT...BUT THEN DIVERGE SIGNIFICANTLY ON HANDLING OF SYS
OVER THE NRN ROCKIES ATTM DESTINED TO EVENTUALLY BE THE /KICKER/
TO THE LO CURRENTLY OVER THE LOWER MO VALLEY. 00Z NAM LOOKS
UNREASONABLE AND UNREALISTIC...DROPPING THE SHORTWAVE SWD TOO
QUICKLY...AND WEDGING IT PERFECTLY IN- BETWEEN TWO SIGNIFICANT
SYSTEMS TO ITS NE AND SW. NO OTHER MODEL DOES THIS...AND SO IT IS
VERY MUCH THE OUTLIER. OTHER MODELS KEEP THIS SHORTWAVE AND DROP
IT SEWD IN THE MAIN FLOW IN THE WAKE OF THE DEPARTING STACKED LO
SYSTEM...SWEEPING IT S OF THE FA ON FRIDAY NIGHT AND EARLY
SATURDAY. THIS SOLUTION IS PREFERRED...AND NOTICED THAT THE 06Z
NAM HAS COME MORE IN LINE WITH THE OTHER MODELS ALTHOUGH IT IS
ABOUT 6-12 HOURS SLOWER ON ITS SEWD TRANSLATIONAL SPEED. PREFER
GFS MODEL FOR THIS FORECAST PACKAGE.

FOR TODAY...WITH STACKED SYSTEM SET TO TRACK BETWEEN KSTL AND
KUIN THIS MORNING AND THEN PULL AWAY THIS AFTERNOON...LOOK FOR LO
CLOUDS TO LINGER TO THE LEFT OF THE LO PRES TRACK THRU THE DAY AND
THEN FILL BEHIND AND BUILD EWD. THIS WILL ALLOW FOR PCPN THAT IS
MOVING OVER THE NRN FA TO PIVOT AND LINGER OVER THIS REGION FOR
MUCH OF THE DAY. THE COLD AIR ALOFT FROM THIS SYSTEM WILL ENHANCE
MID LEVEL LAPSE RATES AND SO WILL SEE A THUNDER THREAT UNTIL
SYSTEM BEGINS TO PULL AWAY LATER TODAY AND MAY LEAD TO LOCALIZED
HEAVY RAINFALL TOTALS. THE VORT CENTER ASSOCIATED WITH THE STACKED
SYSTEM WILL SWING THRU THE SERN AND ERN FA PRIMARILY THIS MORNING
AND AS AIR DE- STABILIZES AHEAD OF SFC CDFNT TRAILING SWD FROM THE
STACKED SYSTEM...SHOULD SEE SCT TSRA DEVELOPMENT OVER A RELATIVELY
SMALL WINDOW OF TIME BEFORE CDFNT PUSHES THRU ENTIRELY. SOME SCT
SHRA WILL LINGER OVER THE FA THRU THE DAY FROM DEEP CYCLONIC
CURVATURE IN WAKE OF SYSTEM AND ALSO LOOK FOR LOW CLOUDS TO BUILD
IN FROM THE NW. TEMPS IN THE NW PART OF THE FA WILL RISE
LITTLE...WITH TEMPS ELSEWHERE PEAKING JUST BEFORE CD FROPA AND
THEN FALLING SOME AS STRONG LO LEVEL CAA AND LOW CLOUDS MOVE IN.
PREFER COLDER MOS TEMPS IN THE NWRN FA AND WARMER MOS TEMPS
ELSEWHERE.

FOR TONIGHT...RAIN TO FINALLY END IN THE EVENING IN THE NERN HALF
OF THE FA BUT DEEP CYCLONIC CURVATURE TO PERSIST THRU THIS PERIOD
WHICH WILL LARGELY RESULT IN CLOUDS HANGING AROUND. GENERALLY
FAVORED THE WARMER MOS MIN TEMPS.

FOR FRIDAY AND FRIDAY NIGHT...CYCLONIC CURVATURE TO FADE AS CLOUDS
SLOWLY EXIT THE REGION...LINGERING LONGEST IN SWRN IL. CLOUDS FROM
NEXT SYSTEM APPROACHING FROM THE W WILL BEGIN TO ENTER LATE IN THE
AFTERNOON. MOS TEMPS GENERALLY ACCEPTED...ALTHOUGH COOLER
PREFERRED IN THE NERN HALF AND WARMER IN THE SWRN HALF AS MIXING
HEIGHTS DEEPEN. A H500 SHORTWAVE IS EXPECTED TO PASS TO THE S
DURING THIS TIME AND ALTHOUGH CONFIDENCE IS NOT TERRIBLY
HIGH...ENOUGH MODELS HAVE JUMPED ON BOARD TO WARRANT A LOW CHANCE
POP AT THIS TIME IN THE SRN FA. ELSEWHERE...SHOULD SEE INCREASING
CLOUDS.

TES

&&

.AVIATION...
FOR THE 06Z TAFS...LOW PRESSURE WILL MOVE EAST NORTHEAST ALONG
THE STATIONARY FRONT FROM SOUTHWESTERN MISSOURI AT 05Z TO NEAR
KSTL BY 12Z. FIRST BAND OF SHRA WITH ISOLD TSRA WILL LIFT NEWD
ACROSS ERN MO/SWRN IL EARLY THIS MORNING. EXPECT PRECIP TO LAST
LONGER NORTH OF THE LOW TRACK AT KCOU AND KUIN THAN AT KSTL/KSUS.
LIFR CONDITIONS CURRENTLY EXIST AT KUIN...AND SHOULD MOVE INTO
KCOU AS LOW PASSES. LOWER ATMOSPHERE WILL REMAIN VERY MOIST...AND
EXPECT CIGS TO STAY IN THE IFR/LIFR RANGE AT KCOU/KUIN FOR THE
NEXT 12-24 HOURS...WITH MVFR/SOME IFR AT THE KSTL/KSUS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 26, 5:15 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
515 AM CDT THU APR 26 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
515 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR PORTIONS OF
SOUTHWEST ILLINOIS UNTIL EARLY AFTERNOON. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED AREAWIDE TODAY...MAINLY THROUGH EARLY
AFTERNOON...WITH THE THREAT DIMINISHING HEADING INTO THE LATE
AFTERNOON. A FEW OF THE STORMS COULD PRODUCE HAIL UP TO THE SIZE
OF PENNIES AND WIND GUSTS IN EXCESS OF 60 MPH.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY
RAINFALL IS POSSIBLE OVER PARTS OF NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS WITH PERSISTENT AND SLOW MOVING RAIN AND
THUNDERSTORMS EXPECTED AT LEAST INTO EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVER PARTS OF SOUTHWEST ILLINOIS
THROUGH EARLY AFTERNOON.

TES

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.